Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 46, NWS Albuquerque, NM

November 12, 2018

NWS Albuquerque, NM issued this wind advisory at Nov 12, 2018, 9:19 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2018, 9:19 AM MST (16:19 UTC)
Expired
Nov 12, 2018, 1:30 PM MST
In force
4 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

235 
WWUS75 KABQ 121619
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
919 AM MST Mon Nov 12 2018

NMZ519-122200-
/O.NEW.KABQ.WI.Y.0046.181112T1619Z-181112T2200Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
919 AM MST Mon Nov 12 2018

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 3 PM MST this afternoon. 

* LOCATION...The Middle Rio Grande Valley, including the
  Albuquerque Metro Area.. 

* WINDS...East 25 to 35 mph with gusts to around 45 to 50 mph
  along and east of the Interstate 25 corridor. 

* TIMING...Winds will taper off by mid to late this afternoon. 

* VISIBILITY...No visibility restrictions expected. 

* LOCAL IMPACTS...Take action to secure trash cans, lawn 
  furniture, and other loose or lightweight outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
1 follow-up statement
628 
WWUS75 KABQ 122030
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
130 PM MST Mon Nov 12 2018

NMZ519-122130-
/O.CAN.KABQ.WI.Y.0046.000000T0000Z-181112T2200Z/
Middle Rio Grande Valley/Albuquerque Metro Area-
130 PM MST Mon Nov 12 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Strong east winds experienced this morning have diminished below 
advisory criteria. However, occasional gusts to around 35 or 40 
mph are possible for the rest of this afternoon, especially in the
vicinity of snow showers. These winds may be variable in 
direction. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 12, 5:00 AM MST, 4 hours 19 minutes earlier.

Area forecast discussion, Nov 12, 5:00 AM MST, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
500 AM MST Mon Nov 12 2018

.AVIATION...
12Z TAF CYCLE
Gradual improvement in flight categories is expected at TAF sites
today as the disturbance that brought IFR conditions and snow to many
areas gradually shifts east of the state. A secondary disturbance
will drop southward over NW and W central NM this morning, then exit
further south late this afternoon, with additional snow in the
mountains and along the continental divide. Most of the snow today
will favor the Tusas Mountains, Jemez Mountains and Mount Taylor.
Mountain obscurations are expected. Drier air will filter over the
area from the north and northwest tonight with clearing skies and
very cold temperatures.

44

&&

.PREV DISCUSSION...325 AM MST Mon Nov 12 2018...
.SYNOPSIS...
A significant early season winter storm pummeled northern and
eastern New Mexico with heavy snow, low visibility, slick travel,
and very cold temperatures the past 24 hours. Snow will decrease
slowly today across eastern New Mexico but continue in the higher
terrain of northern New Mexico. Temperatures today and tonight will
be some of the coldest on record for the Veteran's Day holiday. A
much quieter weather pattern is in store for the remainder of the
week with lighter winds and mostly clear skies. Temperatures will
warm slowly through the end of the week before the next cold front
moves into the region Saturday.

&&

.DISCUSSION...
No changes will be made to the existing winter highlights given
current radar, satellite, and model trends today.

The impressive band of heavy snow that slammed the Interstate 40
corridor Sunday night has exited into the TX panhandle. Light snow
continues over much of eastern NM with bitterly cold north winds. A
secondary upper level wave is drifting south along the Cont Divide
early this morning and will continue to enhance snowfall across the
northern and western high terrain through this afternoon. Low level
southeasterly upslope flow beneath the upper wave will benefit the
Jemez Mts today with additional snowfall of 3 to 6". Meanwhile,
expect snow to slowly end through late morning across eastern NM
under cloudy skies. High temps today will be 25 to 35 degrees below
normal for the entire area. The 12Z KABQ RAOB will likely break the
previous record cold 700mb temp of -10.9C for the date. As a result,
most of the forecast area will not rise of the freezing mark today.

A very dry 1045 mb surface high will build southward into northern
NM late tonight and lead to near record cold. For perspective, the
low temp forecast of 18F tonight at the Sunport is only two degrees
warmer than the coldest reading observed all of last winter. Brrr.
Highs on Tuesday will remain cold with strong inversions taking all
day to break. These inversions will only strengthen further into
Tuesday night under very dry, strong surface high pressure.

A slight warming trend will ensue Thursday and Friday followed by
yet another strong cold front for the eastern half of the state over
the weekend. The latest model guidance is trending toward another
upslope precip event for eastern NM as an upper wave dives south
from the northern Rockies.

Guyer

&&

.FIRE WEATHER...
A second shortwave trough will dive southward over north central and
west central NM today, while another one shifts east of the area.
This will keep snow in the forecast across much of the forecast area
during the morning, and through the afternoon from the central
mountain chain to the continental divide.  High temperatures will
bottom out today around 16 to 36 degrees below normal, then portions
of NW, N central and E central NM will have near record low
temperatures tonight.

A ridge of high pressure over the SW US will produce a warming and
drying trend Tuesday afternoon through Thursday. Then, a back door
cold front and upper level trough will bring cooler temperatures
Friday into the weekend. This trough and front will increase
humidities with the potential for some light snow showers along and
east of the central mountain chain Saturday night.

In the wake of today's upper level trough, poor ventilation will
become widespread Tuesday through the weekend.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 11 AM MST this morning for the
following zones... NMZ510-516>518-521-522-530-531-536-537.

Winter Storm Warning until 11 AM MST this morning for the following
zones... NMZ523-532>535.

Freeze Warning until 10 AM MST this morning for the following
zones... NMZ538.

Winter Storm Warning until 6 PM MST this evening for the following
zones... NMZ511>515-527>529.

&&
Hazardous weather outlook, Nov 12, 4:12 AM MST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
412 AM MST Mon Nov 12 2018

NMZ501>540-131100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
412 AM MST Mon Nov 12 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A potent early season winter storm will slowly exit the region today.
Difficult to severe travel conditions, and even a few road closures,
have been reported across parts of northern and eastern New Mexico.
Snow will end across eastern New Mexico this morning but continue in
the higher terrain through this afternoon. The heaviest accumulations
of 3 to 6 inches will focus over the Jemez Mountains and southern
Sangre de Cristo Mountains.

Temperatures will fall to near record cold readings tonight across
much of the area. These temperatures will rival some of the coldest
observed during all of the last winter season. Wind chill values will
be even colder.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time. However, weather can
change very rapidly. Always use the latest forecasts, watches and
warning for planning purposes.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts through the
National Weather Service Albuquerque web site at weather.gov/abq
or by calling 1.888.386.7637.

Guyer

In the hours before

Local storm report, Nov 12, 5:59 AM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MST MON NOV 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             6 NE TAJIQUE            34.83N 106.22W
11/11/2018  M3.5 INCH        TORRANCE           NM   TRAINED SPOTTER

1114 PM     SNOW             TUCUMCARI               35.17N 103.73W
11/11/2018  M9.0 INCH        QUAY               NM   BROADCAST MEDIA

&&

EVENT NUMBER ABQ201800966
EVENT NUMBER ABQ201800967

44

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.